question-icon

Stomach ache, back ache, tremors, high anxiety, mouth thrush, perineum sore. Finished antibiotics

default
Posted on Fri, 5 Oct 2012
Question: I have just finished antibiotics and feel terrible. Stomached ache, back ache and tremors. My anxiety has gone way high. What could be the problem and how to cure it.
I also feel thrushy in the mouth and small sore has developed on my perineum. I am married. My husband is my only sexual partner and vise versa. To define more the stomached ache it's either side. Like a bladder ache but I have no burning sensations. All seems normal there. The backache is a lower ache. XXXXXXX.
doctor
Answered by Dr. Aashish Raghu (1 hour later)
Hi XXXXXXX.

I can understand your concern for the problem that you are facing. Could you kindly answer a few queries for me to be in a better position to help you.

For which condition were your prescribed antibiotics and how long have you taken them for ?

Could you kindly list the names of the medication that you were on and also those that you are presently on ?

Do you have any known allergies to certain food, pollen, drugs etc. ?

Do you experience nausea, vomiting, loose stools, increased frequency of urination ?

Do you experience palpitations, increased sweating, giddiness, disturbed sleep ?

Are you on any medication for anxiety ?

From the history provided by you, it appears that you may have been suffering from possible abdominal or bladder infection for which you were prescribed antibiotics but the symptoms have not subsided and have probably gotten worse.

After a course of antibiotics some patients may have certain reactions which could be due to the release of certain infective toxins of bacteria. It is advisable to keep well hydrated. You may take a tablet of Acetaminophen or Paracetamol for relief from symptoms of backache, and fever if any.

Regarding the anxiety, it will be best if you try to remain calm by taking in long slow breaths till your heart rate is calmed. Do this 5-6 times a minute. Drink plenty of water. This would take care of any bladder infections as well. If you have any anti-anxiety medication which your Doctor has advised like Benzodiazepines, you can take a tablet after consulting your Doctor. This will help reduce the feelings of anxiety.

The thrushy feeling could be due to dehydration which may accompany antibiotic treatment. Regarding the sore on the perineum, it could be because of possible drug reaction to the antibiotics as well. Possibility of Sexually transmitted infections should also be borne in mind even though less chance in your case.

Do consult your Psychiatrist or Internist immediately as you will require your Doctor's orders to take a Benzodiazepine tablet for anti-anxiety relief. Follow above precautions as well.

Kindly do reply to my queries.

I hope I have answered your query. I will be available to answer your follow up queries.

Wishing speedy recovery.

Regards,


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Aashish Raghu

Orthopaedic Surgeon

Practicing since :2011

Answered : 5338 Questions

premium_optimized

The User accepted the expert's answer

Share on
Stomach ache, back ache, tremors, high anxiety, mouth thrush, perineum sore. Finished antibiotics

Hi XXXXXXX.

I can understand your concern for the problem that you are facing. Could you kindly answer a few queries for me to be in a better position to help you.

For which condition were your prescribed antibiotics and how long have you taken them for ?

Could you kindly list the names of the medication that you were on and also those that you are presently on ?

Do you have any known allergies to certain food, pollen, drugs etc. ?

Do you experience nausea, vomiting, loose stools, increased frequency of urination ?

Do you experience palpitations, increased sweating, giddiness, disturbed sleep ?

Are you on any medication for anxiety ?

From the history provided by you, it appears that you may have been suffering from possible abdominal or bladder infection for which you were prescribed antibiotics but the symptoms have not subsided and have probably gotten worse.

After a course of antibiotics some patients may have certain reactions which could be due to the release of certain infective toxins of bacteria. It is advisable to keep well hydrated. You may take a tablet of Acetaminophen or Paracetamol for relief from symptoms of backache, and fever if any.

Regarding the anxiety, it will be best if you try to remain calm by taking in long slow breaths till your heart rate is calmed. Do this 5-6 times a minute. Drink plenty of water. This would take care of any bladder infections as well. If you have any anti-anxiety medication which your Doctor has advised like Benzodiazepines, you can take a tablet after consulting your Doctor. This will help reduce the feelings of anxiety.

The thrushy feeling could be due to dehydration which may accompany antibiotic treatment. Regarding the sore on the perineum, it could be because of possible drug reaction to the antibiotics as well. Possibility of Sexually transmitted infections should also be borne in mind even though less chance in your case.

Do consult your Psychiatrist or Internist immediately as you will require your Doctor's orders to take a Benzodiazepine tablet for anti-anxiety relief. Follow above precautions as well.

Kindly do reply to my queries.

I hope I have answered your query. I will be available to answer your follow up queries.

Wishing speedy recovery.

Regards,